Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

October 9, 2015Burlington County, Camden County, New Jersey; Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 9, 2015, 5:41 PM EDT for Burlington County, Camden County, New Jersey; Philadelphia County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2015, 5:41 PM EDT (21:41 UTC)
Expired
Oct 9, 2015, 6:30 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS81 KPHI 092141
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT FRI OCT 9 2015
 
NJZ013-015-017>020-022-027-PAZ070-071-104-106-092230-
OCEAN-ATLANTIC-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-EASTERN
MONTGOMERY-LOWER BUCKS-DELAWARE-
541 PM EDT FRI OCT 9 2015

...STRONG THUNDERSTORMS AFFECT THE REGION...

AT 539 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CHERRY HILL
MALL...OR NEAR CAMDEN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE 
STORMS AS WELL AS VERY HEAVY RAINFALL.  

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...GLOUCESTER CITY...CHERRY HILL...BENSALEM...
EVESHAM...MOUNT LAUREL...WILLINGBORO...DEPTFORD...VOORHEES...
MEDFORD...WEST DEPTFORD...LINDENWOLD...HAMMONTON...LUMBERTON...
FLORENCE...BELLMAWR...WOODBURY...BURLINGTON AND BRISTOL.

LAT...LON 3967 7477 3985 7528 4006 7514 4006 7515
      4007 7513 4016 7507 4016 7442
TIME...MOT...LOC 2139Z 288DEG 29KT 3995 7500 
$$

SZATKOWSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 9, 3:50 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 9, 3:50 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT FRI OCT 9 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH OUR REGION EARLY TONIGHT, FOLLOWED BY
HIGH PRESSURE MOVING IN FROM THE OHIO VALLEY, AND SETTLING OVER THE
AREA ON SUNDAY. MEANWHILE, LOW PRESSURE WILL DEVELOP EAST OF FLORIDA
AND MOVE NORTHWARD TO A POSITION OFF THE MIDDLE ATLANTIC COASTLINE
ON MONDAY, BEFORE BEING ABSORBED INTO A COLD FRONT WHICH IS EXPECTED
TO MOVE THRU OUR REGION ON TUESDAY. TWO ADDITIONAL COLD FRONTS MAY
MOVE THRU THE REGION DURING THE WEDNESDAY THRU FRIDAY TIME FRAME.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE APPROACHING
COLD FRONT WAS JUST ENTERING OUR WESTERN AREAS LATE THIS AFTERNOON
AND WILL PROGRESS EASTWARD THROUGH THE LATE AFTERNOON INTO THE
EVENING. THE ATMOSPHERE HAS BECOME UNSTABLE AND SHOULD REMAIN
UNSTABLE FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING.
THIS SHOULD ALLOW THE LINE OF SHOWERS AND THUNDERSTORMS TO MAINTAIN
THEMSELVES AND POSSIBLY INTENSIFY AS THEY MOVE THROUGH THE AREA.
WITH THE INSTABILITY IN PLACE, MLCAPES AROUND 500-1000 K/KG AND LI'S
-1 TO -3, ALONG WITH BULK SHEAR AROUND 30-35 KNOTS, A FEW STRONGER
STORMS WITH GUSTY WINDS WILL MOVE THROUGH THE AREA. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA, BASICALLY
ALL OF NEW JERSEY EXCEPT CAPE MAY, AS WELL AS CECIL, MARYLAND, AND
NEW CASTLE, DELAWARE THROUGH 8 PM. THE MAIN THREAT IS EXPECTED TO BE
DAMAGING WINDS. A BRIEF PERIOD OF MODERATE TO HEAVY RAIN WILL ALSO
OCCUR WITH ANY THUNDERSTORMS WITH PW VALUES AROUND 1.5 INCHES.

THE SHOWERS/THUNDERSTORMS ARE MOVING PRETTY QUICKLY, 35 TO 40 MPH,
SO THEY SHOULD BE MOVING OFFSHORE BY 9 OT 10 PM. THE FRONT MAY SLOW
DOWN ACROSS THE SOUTHERN DELMARVA, SO SHOWERS COULD LINGER INTO THE
MIDNIGHT HOUR THERE. ONCE THE SHOWERS MOVE OFFSHORE, A DRY OVERNIGHT
FORECAST IS EXPECTED.

SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT, GUSTING 15-20 MPH.
BEHIND THE FRONT, NORTHWEST WINDS WILL MOVE IN AND COULD GUST 15-20
MPH AT TIMES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY SHOULD BE A PLEASANT DAY WITH SEASONABLE COOL TEMPERATURES
AND MOSTLY CLEAR SKIES. THE ONLY CLOUD COVER EXPECTED DURING THE DAY
SATURDAY WOULD BE MOSTLY HIGH LEVEL CLOUDS, EXCEPT POSSIBLY SOME
LOWER CLOUDS ACROSS THE SOUTHERN AREAS DURING THE MORNING HOURS.
HIGHS SATURDAY SHOULD BE PRETTY CLOSE TO NORMAL FOR MOST AREAS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
OVERVIEW...
THE MEAN 500 HPA PATTERN IN D+2 TO D+7 PERIOD CONTINUES TO FEATURE A
RIDGE IN THE WEST AND A TROUGH IN THE EAST. IN PARTICULAR, TWO SHORT
WAVES WILL HAVE THE GREATEST IMPACT ON THE EVOLUTION OF THE PATTERN,
ONE CURRENTLY TRAVERSING THE ROCKY MOUNTAINS AND THE OTHER NOW OVER
THE GULF OF ALASKA. THE FIRST SHORT WAVE CARVES OUT A CLOSED LOW OFF
THE SOUTHEASTERN US COAST DURING THE SATURDAY THRU MONDAY TIME FRAME.
MEANWHILE, THE SECOND SHORT WAVE AMPLIFIES THE EASTERN CONUS TROUGH
ON TUESDAY AND WEDNESDAY. THE RESULTANT HEIGHT FALLS ARE EXPECTED
TO LIFT THE AFOREMENTIONED CLOSED LOW POLEWARD ALONG THE EAST COAST.

BY SATURDAY NIGHT, THE FLOW BECOMES MORE ANTICYCLONIC ALOFT ACROSS
OUR REGION, WHICH WILL PROMOTE HIGH PRESSURE AT THE SURFACE THRU
THE DAY SUNDAY. MEANWHILE, PVA ROUNDING THE CLOSED MID-LEVEL LOW
WILL INDUCE SURFACE LOW DEVELOPMENT OFF THE SOUTHEASTERN US COAST.
THE MAIN UNCERTAINTY IN THE FORECAST IS WITH REGARD TO JUST HOW
AMPLIFIED THE TROUGH IN THE EAST BECOMES, WHICH AFFECTS THE TIMING
OF A COLD FRONT AND JUST HOW FAR WEST OFFSHORE LOW PRESSURE TRACKS
IN THE MONDAY NIGHT THRU TUESDAY NIGHT TIME FRAME. THIS INTRODUCES
ADDITIONAL UNCERTAINTY REGARDING TWO POTENTIAL COLD FRONTAL
PASSAGES ON THURSDAY AND FRIDAY.

OVERALL, THE BEST CHANCE OF PRECIP WILL BE WITH THE COLD FRONTAL
PASSAGE/OFFSHORE LOW PRESSURE DURING THE MONDAY NIGHT THRU TUESDAY
NIGHT PERIOD. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE AVERAGE
THRU THE PERIOD.

DETAILS...
SUNDAY...HIGH PRESSURE WILL CREST OVER OUR REGION, AND WITH CLEAR
SKIES AND LIGHT WINDS, EXPECT GOOD RADIATIONAL COOLING. THERE HAS
BEEN A FAIRLY CONSISTENT SIGNAL IN THE GUIDANCE FOR THE POTENTIAL
OF FROST IN THE VICINITY OF I-80 AND POINTS NORTH. IF CONFIDENCE
INCREASES, THIS MAY NECESSITATE THE NEED FOR A FROST ADVISORY.
ELSEWHERE, THERE MAY BE SOME PATCHY DENSE FOG, BUT THERE IS MODEL
DISAGREEMENT ON THE AMOUNT OF SURFACE MOISTURE. AT THIS TIME, THE
BEST CHANCE IS ACROSS THE LEHIGH VALLEY. AS HIGH PRESSURE CRESTS
OVER OUR AREA, WINDS WILL GRADUALLY VEER TO THE SOUTHWEST, BUT A
LINGERING NORTHEAST FLOW ALONG THE COAST WILL KEEP IT COOLER. SOME
HIGH CLOUDINESS MAY STREAM IN FROM THE WEST, MAINLY OVER DELMARVA.

MONDAY THRU WEDNESDAY...A RETURN FLOW COMMENCES AROUND SURFACE
HIGH PRESSURE ON MONDAY. MID AND HIGH LEVEL CLOUDINESS INCREASES
AS THE TROPOSPHERIC FLOW BECOMES MERIDIONAL IN RESPONSE TO THE
AMPLIFYING LONG WAVE TROUGH. A COLD FRONT MOVES THRU THE AREA
TUESDAY INTO WEDNESDAY, WHILE LOW PRESSURE TRACKS JUST OFFSHORE.
THERE IS UNCERTAINTY AS TO THE DEGREE OF WHICH THESE TWO FEATURES
INTERACT, WHICH IMPACTS THE TIMING AND CHANCES OF PRECIP. PRECIP
ASSOCIATED WITH THE COLD FRONTAL PASSAGE SHOULD BE RELATIVELY
LIGHT, HOWEVER, IT COULD BE MORE EXTENSIVE IF ATLANTIC MOISTURE IS
INCORPORATED INTO THE SYSTEM. AT THIS TIME, THE FORECAST REFLECTS
A SLIGHT CHANCE OF SHOWERS SOUTHEAST OF I-95 MONDAY, AND THEN
ACROSS THE ENTIRE CWA MONDAY NIGHT INTO TUESDAY.

THURSDAY AND FRIDAY...AS MENTIONED PREVIOUSLY, THERE ARE TWO
POTENTIAL COLD FRONTAL PASSAGES DURING THIS TIME FRAME, BUT
UNTIL THE EVOLUTION OF THE AFOREMENTIONED SYSTEM IS RESOLVED,
THIS IS OUTCOME IS UNCERTAIN AT THIS TIME.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH EASTERN
PENNSYLVANIA THIS AFTERNOON AND WILL PROGRESS EASTWARD AND IS
EXPECTED TO AFFECT ALL TAF SITES LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THE SHOWERS AND THUNDERSTORMS ARE MOVING QUICKLY, SO THEY
WILL NOT AFFECT EACH SITE FOR VERY LONG. THEY WILL HOWEVER BRIEFLY
LOWER VSBYS/CIGS WITH A PERIOD OF HEAVY RAINFALL, AND POTENTIALLY
CONTAIN GUSTY WINDS. ONCE THE SHOWERS AND THUNDERSTORMS MOVE
THROUGH, VFR CONDITIONS WILL RETURN TO ALL TAF SITES, AND REMAIN VFR
THROUGH THE REMAINDER OF THE PERIOD.

WINDS AHEAD OF THE FRONT ARE GENERALLY OUT OF THE SOUTHEAST AROUND 10-
12 KNOTS, WITH GUSTS AROUND 18-20 KNOTS. THIS WILL REMAIN UNTIL THE
FRONT PASSES THROUGH THIS EVENING. THEN WINDS WILL BECOME NORTHWEST
BEHIND THE FRONT, WITH SOME AREAS GUSTING AROUND 15-17 KNOTS. WINDS
WILL BECOME NORTHEAST DURING THE DAY SATURDAY.

&&

OUTLOOK...
SATURDAY NIGHT AND SUNDAY. MVFR POSSIBLE IN EARLY MORNING FOG,
OTHERWISE VFR.

MONDAY NIGHT AND TUESDAY...MVFR POSSIBLE IN SHRA, OTHERWISE VFR.

WEDNESDAY...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED AT THIS
TIME.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS FOR THE DELAWARE BAY AND COASTAL
WATERS. THE ADVISORY FOR THE NORTHERN DELAWARE BAY WAS EXTENDED
THROUGH 10 PM AS WINDS MAY REMAIN ELEVATED BEHIND THE COLD FRONTAL
PASSAGE. THE REMAINDER OF THE ADVISORY WAS LEFT UNCHANGED WITH AND
END TIME OF NOON SATURDAY.

A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE COLD FRONT
SHOULD AFFECT THE COASTAL WATERS THIS EVENING AND MAY CONTAIN SOME
GUSTY WINDS. WINDS AHEAD OF THE FRONT WILL BE SOUTHWEST, AND SWITCH
TO NORTHWEST BEHIND THE COLD FRONT.

OUTLOOK...
SATURDAY NIGHT THRU MONDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS TIME.

TUESDAY AND WEDNESDAY...A COLD FRONTAL PASSAGE TUESDAY NIGHT WILL
LEAD TO WINDS VEERING FROM SOUTHWEST TO NORTHWEST. AT THIS TIME,
THERE IS A LOW PROBABILITY OF WINDS REACHING SMALL CRAFT ADVISORY
THRESHOLDS DURING THIS TIME FRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ431-
     450>455.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ430.

&&

SYNOPSIS...FRANCK
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...FRANCK
AVIATION...FRANCK/ROBERTSON
MARINE...FRANCK/ROBERTSON
Hazardous weather outlook, Oct 9, 3:39 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT FRI OCT 9 2015

DEZ001-MDZ008-NJZ009-010-012>022-025>027-PAZ060-061-070-071-101>106-
101945-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
339 PM EDT FRI OCT 9 2015

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-452>455-101945-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE THAT A LINE OF HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS WILL CROSS THE COASTAL WATERS BETWEEN 5 PM
AND 9 PM ACCOMPANIED BY A BRIEF BURST OF GUSTY WEST WINDS TO 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-450-451-101945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
339 PM EDT FRI OCT 9 2015

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A CHANCE THAT A LINE OF HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS WILL CROSS THE COASTAL WATERS BETWEEN 5 PM
AND 9 PM ACCOMPANIED BY A BRIEF BURST OF GUSTY WEST WINDS TO 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-008-PAZ054-055-062-101945-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
339 PM EDT FRI OCT 9 2015

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST IS POSSIBLE EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-NJZ023-024-101945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
339 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME GUSTY THUNDERSTORMS WITH BRIEF HEAVY RAIN ARE POSSIBLE THIS
AFTERNOON, ESPECIALLY EASTERN PENNSYLVANIA AND NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Oct 9, 2:45 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT FRI OCT 9 2015

NJZ001-007-PAZ054-055-060>062-092015-
SUSSEX-WARREN-CARBON-MONROE-BERKS-NORTHAMPTON-LEHIGH-
245 PM EDT FRI OCT 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN...
SUSSEX...NORTHAMPTON...LEHIGH...MONROE...BERKS AND CARBON COUNTIES...

AT 243 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TRESSLARVILLE TO NEAR NEW BLOOMFIELD...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...READING...EASTON...NEWTON...LEHIGHTON...MONTAGUE...MOUNT
POCONO...BETHLEHEM...FORKS...EMMAUS...WYOMISSING...NORTHAMPTON...EAST
STROUDSBURG...TOBYHANNA...WILSON...BLAIRSTOWN...HELLERTOWN...
NAZARETH...PALMERTON AND BANGOR.

LAT...LON 4122 7441 4017 7593 4049 7643 4057 7602
      4065 7598 4074 7576 4091 7599 4101 7573
      4109 7577 4113 7569 4112 7564 4123 7554
      4125 7513 4115 7515 4114 7509 4108 7503
      4116 7490 4128 7484 4135 7475 4136 7469
TIME...MOT...LOC 1843Z 311DEG 34KT 4145 7543 4038 7718

SZATKOWSKI
Local storm report, Oct 9, 5:01 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     NON-TSTM WND DMG NEW MORGAN              40.18N  75.89W
10/09/2015                   BERKS              PA   SOCIAL MEDIA

            TREES DOWN NEAR INTERSTATE 76

0432 PM     TSTM WND GST     WEST NANTMEAL TWP       40.12N  75.82W
10/09/2015  M56 MPH          CHESTER            PA   TRAINED SPOTTER

            MULTIPLE TREES AND WIRES DOWN ALONG CREEK ROAD

&&

EVENT NUMBER PHI1500802
EVENT NUMBER PHI1500803

STAFF
Special weather statement, Oct 9, 5:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
517 PM EDT FRI OCT 9 2015

DEZ001-MDZ008-012-NJZ016-017-PAZ070-101-102-092200-
NEW CASTLE-CECIL-KENT-SALEM-GLOUCESTER-WESTERN CHESTER-EASTERN
CHESTER-DELAWARE-
517 PM EDT FRI OCT 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...
NORTHEASTERN KENT...CECIL...NORTHWESTERN GLOUCESTER...NORTHWESTERN
SALEM...SOUTHERN CHESTER AND SOUTHERN DELAWARE COUNTIES...

AT 515 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WEST CHESTER TO NEAR BEL AIR NORTH...AND MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...WEST CHESTER...ELKTON...CALVERT...
CHESTER...WEST DEPTFORD...PENNSVILLE...WESTTOWN...CARNEYS POINT...
SWARTHMORE...ELSMERE...PAULSBORO...KENNETT SQUARE...NEW CASTLE...
CHESTERTOWN...PENNS GROVE...SALEM AND OXFORD.

LAT...LON 3973 7610 3985 7600 4001 7565 3980 7511
      3960 7545 3966 7548 3958 7549 3961 7557
      3962 7557 3972 7551 3972 7552 3962 7561
      3947 7567 3920 7612 3921 7613 3932 7618
      3942 7600 3952 7598 3955 7608 3972 7623
TIME...MOT...LOC 2115Z 319DEG 42KT 3998 7558 3962 7635

SZATKOWSKI
Local storm report, Oct 9, 5:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 PM EDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     NEW MORGAN              40.18N  75.89W
10/09/2015                   BERKS              PA   SOCIAL MEDIA

            TREES DOWN NEAR INTERSTATE 76

&&

CORRECTED EVENT

EVENT NUMBER PHI1500802

STAFF
Special weather statement, Oct 9, 5:25 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT FRI OCT 9 2015

NJZ009-010-015-019-PAZ103>106-092230-
SOMERSET-HUNTERDON-MERCER-NORTHWESTERN BURLINGTON-WESTERN
MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-UPPER BUCKS-
525 PM EDT FRI OCT 9 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MERCER...SOUTHEASTERN
HUNTERDON...SOUTHWESTERN SOMERSET...NORTH CENTRAL BURLINGTON...
CENTRAL BUCKS AND CENTRAL MONTGOMERY COUNTIES...

AT 524 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HATFIELD...
OR 19 MILES NORTH OF PHILADELPHIA...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS AS WELL AS VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
TRENTON...EWING...LANSDALE...PRINCETON...PERKASIE...DOYLESTOWN...
HATBORO...SOUDERTON...CHALFONT...BORDENTOWN...HATFIELD...
PENNINGTON...NEW HOPE...YARDLEY...NEWTOWN...DUBLIN...HOPEWELL...
TULLYTOWN...LANGHORNE AND BRYN ATHYN.

LAT...LON 4018 7538 4036 7537 4050 7466 4012 7464
TIME...MOT...LOC 2124Z 272DEG 30KT 4027 7527

SZATKOWSKI
Special weather statement, Oct 9, 5:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT FRI OCT 9 2015

NJZ013-015-017>020-022-027-PAZ070-071-104-106-092230-
OCEAN-ATLANTIC-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-SOUTHEASTERN
BURLINGTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-EASTERN
MONTGOMERY-LOWER BUCKS-DELAWARE-
541 PM EDT FRI OCT 9 2015

...STRONG THUNDERSTORMS AFFECT THE REGION...

AT 539 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CHERRY HILL
MALL...OR NEAR CAMDEN...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS AS WELL AS VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...GLOUCESTER CITY...CHERRY HILL...BENSALEM...
EVESHAM...MOUNT LAUREL...WILLINGBORO...DEPTFORD...VOORHEES...
MEDFORD...WEST DEPTFORD...LINDENWOLD...HAMMONTON...LUMBERTON...
FLORENCE...BELLMAWR...WOODBURY...BURLINGTON AND BRISTOL.

LAT...LON 3967 7477 3985 7528 4006 7514 4006 7515
      4007 7513 4016 7507 4016 7442
TIME...MOT...LOC 2139Z 288DEG 29KT 3995 7500

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:45 PM EDTSpecial Weather StatementPHISussex, Warren90 min
Oct 9, 3:17 PM EDTSevere Thunderstorm WarningPHIWarren58 min
Oct 9, 5:25 PM EDTSpecial Weather StatementPHIMercer65 min
Oct 9, 5:43 PM EDTSpecial Marine WarningPHI92 min
Oct 9, 5:47 PM EDTSpecial Marine WarningPHI88 min
Oct 9, 6:04 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland, Gloucester, Salem56 min
Oct 9, 6:08 PM EDTSpecial Weather StatementPHIBurlington, Camden, Mercer, Middlesex, Monmouth, Ocean52 min
Oct 9, 6:53 PM EDTSpecial Marine WarningPHI2 hr
Oct 9, 6:55 PM EDTSpecial Weather StatementPHICape May, Cumberland95 min
Oct 9, 6:58 PM EDTSpecial Weather StatementPHIAtlantic, Ocean62 min
Oct 9, 4:01 PM EDTSevere Thunderstorm WarningPHIBerks, Chester44 min
Oct 9, 4:39 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia51 min
Oct 9, 4:47 PM EDTTornado WarningPHIChester, Montgomery28 min
Oct 9, 5:17 PM EDTSpecial Weather StatementPHICecil, Kent43 min

Nearby

Special Weather Statements in New Jersey, 2015Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.